MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; BALLOON

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; BALLOON
Model Number OE-A52
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: this device is not distributed in the usa; therefore, the pma/510(k) number is not applicable.Additional information no known intervention done to the patient as a result of the event.Patient info unknown.The sterilization expiration date for this balloon was 30-jun-2024, 1.5 months exceeded.Pentax medical states that the sterilization period for target balloons is two years.Based on the investigation, tests for product function, deterioration of the packaging material, and biological risks were conducted and confirmed that the criteria were met during the following period for each test.Product function: four years and six months package integrity: three years and three days biological risks: three years and one month.Based on the above results, it was determined that even if endoscopic examination was performed using a balloon 1.5 months after the sterilization deadline, the results were within the acceptable period for product function, deterioration of packaging materials, and biological risk tests, and therefore this complaint did not lead to a hazardous situation.Therefore, it was determined that a hazardous situation does not occur and harm does not occur due to this event.Device history records were reviewed based on the lot numbers of the balloons, and no deviation or nonconformity was found.In addition, the remaining expiration period at the time of shipment from the miyagi factory it was confirmed that the remaining expiration period was more than 530 days.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.9610877-2024-00090_oe-a52_1011082_expired balloons_box1.Oe-a52_1011082_expired balloons_box2.9610877-2024-00092_oe-a52_1011082_expired balloons_box3.
 
Event or Problem Description
On 30-aug-2024, pentax medical became aware of of an initial report of shipment of three(3) expired balloon kits received at the user facility: #1- containing one(1) box was that was shipped to the user facility on 24-jun-2024, with an expiration date of 30-jun-2024.#2- containing two(2) boxes that were shipped to the user facility on 14-aug-2024 with the same expiration date (30-jun-2024).There was no report of patient harm.Description of any actions taken: identified the orders per below: box number 1 was shipped on 31-jun-2024.Box number 2 was shipped on 13-aug-2024.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information: b4: date of this report, g6: follow up #1, h2: if follow-up, what type? h3: device evaluated by manufacturer.Additional information: d4: primary unique device identifier (udi) #.H4: device manufacture date.Evaluation summary: capa investigation has been initiated car 2024-003.Summary of capa as follows: hospital confirmed that all remaining expired balloons have been disposed of.Pentax has provided replacement product.All oe-a52 inventory was reviewed for expired/close to expired.No additional expired product was found.All products in pci warehouse with expiry dates were reviewed for expired/close to expired.No additional expired product was found.As scopes are packaged with a box of balloons (20x) and other accessories, all scope cases (all warehouses - stock, loaner, demo) were checked to confirm no expired balloons were contained.One pkg of 20 in demo was close to expiry and this was removed.No expired product was found.Storage, handling and delivery sop is being updated to more explicitly describe processes for managing expiry dating.Hra (health hazard evaluation and health risk assessment) was performed.Regarding the reported complaints, endoscopy was performed using a balloon that had exceeded its sterilization expiration date by up to 1.5 months.Based on the results of the tests of product function, deterioration of packaging materials, and biological risk, it was confirmed that there were no problems with product efficacy and safety during the concerned period.In addition, a total of 27 balloons with expired sterilization dates were used for endoscopy, but there were no reports of patient health hazards.Based on the above investigation results, pentax medical re-evaluated whether mdr was necessary and determined that mdr was not necessary.The dhr review confirmed the endoscope was manufactured pentax medical manufactured on 14-jul-2022 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment on (b)(4) 2022 and actual date shipped were confirmed on (b)(4) 2022.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.9610877-2024-00090_oe-a52_1011082_expired balloons_box1, 9610877-2024-00092_oe-a52_1011082_expired balloons_box3.

Brand Name
PENTAX
Common Device Name
BALLOON
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key20252627
Report Number9610877-2024-00091
Device Sequence Number8638239
Product Code EOQ
UDI-Device Identifier04961333146062
UDI-Public(01)04961333146062(11)220714(17)240630(10)1011082
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOE-A52
Device Lot Number1011082
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown